Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Child with inflamed tonsils, fever. Taking cap,leg pain. What this could be?

Hi, my son, 6 years of age, has had inflamed tonsils and high fevers since last week. The GP prescribed antibiotic ( Amoxicilin ) and painkiller (IBU Profan). Child has complained of leg pain since yesterday and is unable to walk he says it s too painful ( calves). The painkiller has no effect on the leg pain, which is consistent. Please advise what this could be.
Asked On : Sat, 2 Mar 2013
Answers:  3 Views:  165
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
ENT Specialist 's  Response
Thanks for writing to H.C.M. for your query.
I have gone through your query regarding inflamed tonsils, fever and pain over calf muscles not responding to analgesics.
After considering the all aspects of history of illness the possibilities of pain in calf may be due to -
(1) Myositis of calf muscles.
(2) Muscle cramps due to electrolyte imbalance.
(3) Pain of knee joint involving calf muscles as sometimes seen in rheumatic fever.
To confirm it you should go for these investigations-
(1) Blood- CPK-NAC, CBC, ESR, ASO titre.
Widal test.
(2) Urine - Routine and microscopic.
Protein in 24 hrs urine.
By this much work one can reach to correct diagnosis which can than be planed for treatment.

With Regards.
Answered: Sun, 3 Mar 2013
I find this answer helpful
Emergency Medicine Specialist Dr. R.A. Singh's  Response
Hi Meetu,
Thanks for writing your query.

Pain in legs is common after high grade fever. This is known as myalgia.
It is due to some biochemical changes in the muscles as a result of high grade fever.

Pain will subside in due course of time(few days to weeks).
Give him proper rest. This will speed up the recovery.
He should be given nourishing diet to compensate loss of electrolytes due to fever.

Hot fomentation and local application of pain relieving gel will be helpful.
You can continue giving him pain killer for some relief from pain.

If the problem persists, get him examined by his Paeditrician.
I hope this is helpful to you.
Answered: Sun, 3 Mar 2013
I find this answer helpful
General & Family Physician Dr. Himanshu Pandey's  Response
Hi the doctor prescribe you right medicine. But pain in calf is not clear apply pain ointment, warm compress and ask if testes are also swollen. Then need change in medication. Do consult with physician. Take care.
Answered: Sun, 3 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor